Alert archive / Illinois / River Flood Advisories in 2014

River Flood Advisory 21, NWS Chicago, IL

March 11, 2014Grundy County, Will County, Illinois

NWS Chicago, IL issued this river flood advisory at Mar 11, 2014, 11:21 AM CDT for Grundy County, Will County, Illinois. It was in force for 4 days.

The area

The outline as issued.

The facts

Issued
Mar 11, 2014, 11:21 AM CDT (16:21 UTC)
Expired
Mar 15, 2014, 6:30 AM CDT
In force
4 days
Issued by
NWS Chicago, IL
Area
Storm-based polygon

Counties Grundy County, IL, Will County, IL

The radar

The Chicago radar (KLOT), 35 km from the middle of the area, began a volume at 16:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Kankakee River near Wilmington (WLMI2). The gauge peaked at 4.71 ft at Mar 15, 2014, 8:00 AM CDT.

actionminormoderate246803/1103/1203/1303/1403/1503/16
Action stage
5 ft
Minor stage
6.5 ft
Moderate stage
8 ft
Major stage
10 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05527500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

917 
WGUS83 KLOT 111621
FLSLOT
 
FLOOD ADVISORY 
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1121 AM CDT TUE MAR 11 2014

...THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A FLOOD 
ADVISORY FOR THE IROQUOIS RIVER AND...KANKAKEE RIVER...

  IROQUOIS RIVER AT IROQUOIS AFFECTING IROQUOIS COUNTY 
  KANKAKEE RIVER AT MOMENCE AFFECTING KANKAKEE COUNTY 
  KANKAKEE RIVER NEAR WILMINGTON AFFECTING GRUNDY AND WILL COUNTIES 

.WARM TEMPERATURES...RUNOFF FROM THE CURRENT SNOW MELT...ALONG WITH 
THE EXPECTED RAINFALL THIS EVENING...WILL HELP BREAK MORE ICE ON THE 
RIVERS...LEADING TO CONTINUED RISES OF THE WATER LEVELS. 

.ICE JAMS CAN RESULT IN RAPID FLUCTUATIONS IN WATER LEVELS WITH  
LITTLE OR NO WARNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...RIVER LEVELS MAY FLUCTUATE RAPIDLY DUE TO ICE WITH 
LITTLE OR NO WARNING. RESIDENTS IN LOW LYING FLOOD PRONE AREAS SHOULD
REMAIN ALERT FOR POSSIBLE FLOODING DUE TO ICE JAMS.

&&

ILC091-120421-
/O.NEW.KLOT.FL.Y.0020.140311T1621Z-140314T0930Z/
/MOMI2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1121 AM CDT TUE MAR 11 2014

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A
* FLOOD ADVISORY FOR
  THE KANKAKEE RIVER AT MOMENCE.
* UNTIL LATE THURSDAY NIGHT.
* AT 1045 AM TUESDAY THE STAGE WAS 3.7 FEET.
* BANKFULL STAGE IS 4.0 FEET.
* FLOOD STAGE IS 5.0 FEET.
* FORECAST...THE RIVER WILL RISE TO NEAR 4.6 FEET BY WEDNESDAY 
  EVENING. HOWEVER...ICE JAMS CAN RESULT IN RAPID RISES IN WATER LEVELS 
  WITH LITTLE OR NO WARNING.
* IMPACT...ICE JAM FLOODING CAN BE VERY LOCALIZED AND NOT AFFECT ALL 
  LOCATIONS ALONG THE RIVER. RESIDENTS IN LOW LYING FLOOD PRONE AREAS
  SHOULD REMAIN ALERT FOR POSSIBLE FLOODING DUE TO ICE JAMS.

&&

LAT...LON 4121 8756 4118 8782 4126 8799 4116 8806
      4106 8781 4111 8753             

$$

ILC063-197-120421-
/O.NEW.KLOT.FL.Y.0021.140311T1621Z-140315T1130Z/
/WLMI2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1121 AM CDT TUE MAR 11 2014

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A
* FLOOD ADVISORY FOR
  THE KANKAKEE RIVER NEAR WILMINGTON.
* UNTIL SATURDAY MORNING.
* AT 1045 AM TUESDAY THE STAGE WAS 4.5 FEET.
* BANKFULL STAGE IS 5.0 FEET.
* FLOOD STAGE IS 6.5 FEET.
* FORECAST...THE RIVER WILL RISE TO NEAR 5.5 FEET BY WEDNESDAY 
  EVENING. ICE JAMS CAN RESULT IN RAPID RISES IN WATER LEVELS WITH 
  LITTLE OR NO WARNING.
* IMPACT...ICE JAM FLOODING CAN BE VERY LOCALIZED AND NOT AFFECT ALL 
  LOCATIONS ALONG THE RIVER. RESIDENTS IN LOW LYING FLOOD PRONE AREAS
  SHOULD REMAIN ALERT FOR POSSIBLE FLOODING DUE TO ICE JAMS.

&&

LAT...LON 4126 8799 4143 8827 4135 8828 4116 8806


$$

ILC075-120421-
/O.NEW.KLOT.FL.Y.0022.140311T1621Z-140315T2300Z/
/IRQI2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1121 AM CDT TUE MAR 11 2014

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A
* FLOOD ADVISORY FOR
  THE IROQUOIS RIVER AT IROQUOIS.
* UNTIL SATURDAY EVENING.
* AT 1030 AM TUESDAY THE STAGE WAS 14.6 FEET.
* BANKFULL STAGE IS 17.5 FEET.
* FLOOD STAGE IS 18.0 FEET.
* FORECAST...THE RIVER WILL RISE TO NEAR 17.9 FEET BY THURSDAY 
  EVENING. 

&&

LAT...LON 4086 8749 4085 8774 4096 8774 4096 8786
      4075 8784 4077 8746             

$$
2 follow-up statements
607 
WGUS83 KLOT 120220
FLSLOT
 
FLOOD ADVISORY 
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
920 PM CDT TUE MAR 11 2014

...THE FLOOD ADVISORY CONTINUES FOR THE KANKAKEE RIVER...
  KANKAKEE RIVER AT MOMENCE AFFECTING KANKAKEE COUNTY 
  KANKAKEE RIVER NEAR WILMINGTON AFFECTING GRUNDY AND WILL COUNTIES 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND
FIND AN ALTERNATE ROUTE.

ADDITIONAL INFORMATION CAN BE FOUND AT WEATHER.GOV/CHICAGO. 

&&

ILC091-121420-
/O.CON.KLOT.FL.Y.0020.000000T0000Z-140314T0930Z/
/MOMI2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
920 PM CDT TUE MAR 11 2014

THE FLOOD ADVISORY CONTINUES FOR
  THE KANKAKEE RIVER AT MOMENCE
* UNTIL LATE THURSDAY NIGHT.
* AT  845 PM TUESDAY THE STAGE WAS 3.6 FEET.
* ACTION STAGE IS 4.5 FEET.
* FLOOD STAGE IS 5.0 FEET.
* FORECAST...THE RIVER WILL RISE TO NEAR 4.6 FEET BY SUNDAY MORNING.

&&

LAT...LON 4121 8756 4118 8782 4126 8799 4116 8806
      4106 8781 4111 8753             

$$

ILC063-197-121419-
/O.CON.KLOT.FL.Y.0021.000000T0000Z-140315T1130Z/
/WLMI2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
920 PM CDT TUE MAR 11 2014

THE FLOOD ADVISORY CONTINUES FOR
  THE KANKAKEE RIVER NEAR WILMINGTON
* UNTIL SATURDAY MORNING.
* AT  845 PM TUESDAY THE STAGE WAS 4.3 FEET.
* ACTION STAGE IS 5.0 FEET.
* FLOOD STAGE IS 6.5 FEET.
* FORECAST...THE RIVER WILL RISE TO NEAR 5.3 FEET BY EARLY THURSDAY 
  MORNING.

&&

LAT...LON 4126 8799 4143 8827 4135 8828 4116 8806


$$
418 
WGUS83 KLOT 121544
FLSLOT
 
FLOOD ADVISORY 
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1044 AM CDT WED MAR 12 2014

...THE FLOOD ADVISORY IS CANCELLED FOR PORTIONS OF THE KANKAKEE RIVER...
 
  KANKAKEE RIVER AT MOMENCE AFFECTING KANKAKEE COUNTY
  KANKAKEE RIVER NEAR WILMINGTON AFFECTING GRUNDY AND WILL COUNTIES

.WATER LEVELS ARE EXPECTED TO CREST SLIGHTLY LOWER THAN THE PREVIOUS
FORECAST. ICE MOVING IN THE RIVER STILL HAS THE POTENTIAL TO RESULT
IN ICE JAMS. RESIDENTS SHOULD REMAIN ALERT FOR POSSIBLE ICE JAMS
AND ICE JAM FLOODING. WATER LEVELS CAN RISE RAPIDLY WHEN AN ICE
JAM FORMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND
FIND AN ALTERNATE ROUTE.

ADDITIONAL INFORMATION CAN BE FOUND AT WEATHER.GOV/CHICAGO. 

&&

ILC091-121614-
/O.CAN.KLOT.FL.Y.0020.000000T0000Z-140314T0930Z/
/MOMI2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1044 AM CDT WED MAR 12 2014

THE FLOOD ADVISORY IS CANCELLED FOR
  THE KANKAKEE RIVER AT MOMENCE.
* AT  945 AM WEDNESDAY THE STAGE WAS 3.6 FEET.
* ACTION STAGE IS 4.5 FEET.
* FLOOD STAGE IS 5.0 FEET.
* FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 4.2 FEET 
  SUNDAY MORNING. HOWEVER ICE JAMS AND ICE JAM FLOODING REMAIN
  POSSIBLE.
* IMPACT...AT 4.0 FEET...LOWLAND FLOODING BEGINS IN RIVER ISLE 
  SUBDIVISION 1/2 MILE UPSTREAM AND IN SUBDIVISION 3 MILES DOWSTREAM 
  OF STATE LINE.

&&

LAT...LON 4121 8756 4118 8782 4126 8799 4116 8806
      4106 8781 4111 8753             

$$

ILC063-197-121614-
/O.CAN.KLOT.FL.Y.0021.000000T0000Z-140315T1130Z/
/WLMI2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1044 AM CDT WED MAR 12 2014

THE FLOOD ADVISORY IS CANCELLED FOR
  THE KANKAKEE RIVER NEAR WILMINGTON.
* AT  945 AM WEDNESDAY THE STAGE WAS 4.2 FEET.
* ACTION STAGE IS 5.0 FEET.
* FLOOD STAGE IS 6.5 FEET.
* FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 4.5 FEET 
  THURSDAY MORNING. HOWEVER ICE JAMS AND ICE JAM FLOODING REMAIN
  POSSIBLE.

&&

LAT...LON 4126 8799 4143 8827 4135 8828 4116 8806


$$

WDM

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this river flood advisory went out at Mar 11, 9:10 AM CDT, 2 hours 11 minutes earlier.

Area forecast discussion, Mar 11, 9:10 AM CDT, 2 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
910 AM CDT TUE MAR 11 2014

.DISCUSSION...
343 AM CDT

THE TASTE OF SPRING YESTERDAY IS TRULY IN THE REAR VIEW MIRROR AS
THE FORECAST FOCUS WAS ON WINTER STORM SET TO IMPACT THE AREA
TONIGHT INTO EARLY WEDNESDAY. HAVE ISSUED A WINTER STORM WARNING
CENTERED ON THE I-80 CORRIDOR...AND THAT INCLUDES CHICAGO...FOR THE
COMBINATION OF HEAVY SNOWFALL RATES OF UP TO 2 INCHES PER
HOUR...SNOW TOTALS AROUND SIX INCHES...AND WIND WHIPPED SNOW
GREATLY REDUCING VISIBILITY. CONTINUE THE WATCH SOUTH OF THERE AND
AN ADVISORY TO THE NORTH.

THE PRIMARY UPPER LOW IS WELL-DEFINED THIS MORNING ACROSS WYOMING
AND ADVANCING SOUTHEAST WITH OVER 200M HEIGHT FALLS AT 300MB SAMPLED
LAST EVE. SECOND KEY SHORT WAVE IS DROPPING SOUTHWARD FROM MANITOBA.
THE PHASING OF THESE SYSTEMS IS ANTICIPATED TO OCCUR ACROSS THE
WESTERN GREAT LAKES OVERNIGHT INTO WEDNESDAY MORNING. AS OFTEN SEEN
WITH PHASING SYSTEMS...FORCING FOR LIFT AND HEAVY PRECIP IS EXPECTED
TO RAPIDLY INCREASE TONIGHT. NUMERICAL GUIDANCE HAS HAD SOME
PRONOUNCED DIFFERENCES AND THAT CONTINUED INTO THE 11.00Z AND
11.06Z CYCLES...BUT IT IS IMPORTANT TO NOTE THAT ALL GUIDANCE
DEPICT ALL THE INGREDIENTS FOR HEAVY SNOWFALL AND THAT ARE
CONSISTENT WITH A PHASING SYSTEM.  HAVE PREFERRED THE GLOBAL GUIDANCE
SOLUTION OF MASS FIELDS AND TAKEN INTO ACCOUNT THE MRF AND LOCAL
HIGH RES MODELS IDEAS OF MESOSCALE VERY HEAVY SNOWFALL RATES AND
TIMING. BELIEVE THE MRF IS A LITTLE TOO ROBUST AND WIDESPREAD
WITH ITS HEAVIEST QPF...BUT AGAIN THE IDEA OF HEAVY SNOWFALL WITH
AMOUNTS EXCEEDING SIX INCHES IN AN AREA IS SUPPORTED.

TODAY...

THIS STILL LOOKS MAINLY DRY ACROSS THE FORECAST AREA WITH A VERY
SHARP MID-LEVEL STATIONARY FRONT SAMPLED ON LAST EVES RAOBS BECOMING
MORE ACTIVE AHEAD OF THE APPROACHING TROUGHS. EARLY MORNING RADAR
MOSAIC INDICATES PRECIP FROM SD THROUGH WESTERN WI. THIS SHOULD ONLY
INCH SOUTHWARD GRADUALLY TODAY. FRONTOGENESIS RESPONSE FROM EVEN THE
MOST SOUTH HIGH RESOLUTION GUIDANCE WOULD KEEP RAIN NORTH OF THE
AREA THROUGH MID-AFTERNOON. STILL SHOULD SEE PLENTY OF CLOUD
COVER AND WITH NORTHEAST WINDS INCREASING AHEAD OF CYCLOGENESIS IN
THE PLAINS...EXPECT THAT SURFACE TEMPERATURES WILL START TO LEVEL
OUT AROUND THE NOON HOUR AND THEN BEGIN TO GRADUALLY FALL. ONSHORE
FLOW INTO CHICAGO OFF THE ICE-COVERED LAKE MAY LEAD TO A MORE RAPID
FALL DOWNTOWN.

TONIGHT AND WEDNESDAY MORNING...

IN RESPONSE TO THE AFOREMENTIONED PHASING...MAXIMUM HEIGHT FALLS ARE
CENTERED DIRECTLY ON THE AREA TONIGHT WITH LIFT RAPIDLY INCREASING.
THIS WILL EVOLVE THE LOW-LEVEL FEATURES EASTWARD WITH COPIOUS
MOISTURE TRANSPORTED NORTH OF A 40-45 KT LOW-LEVEL JET. PRECIP FROM
THE NORTH IS EXPECTED TO QUICKLY MOVE SOUTH...WHILE NEW PRECIP
SHOULD DEVELOP JUST WEST OR OVER THE AREA THIS EVE. THE DEGREE OF
FORCING AND COOL ADVECTION IN THE NORTHEAST QUADRANT OF THE SYSTEM
WILL HELP TO COOL THE COLUMN FROM NORTH TO SOUTH FOR A TRANSITION OF
RAIN TO SNOW...AND THIS WILL BE ESPECIALLY TRUE DURING THE MID EVE
INTO EARLY OVERNIGHT AS THE MOST ROBUST FORCING MOVES IN. WOULD
EXPECT SOME AREAS OF NORTHERN ILLINOIS MAY JUST BEGIN AS SNOW OR
EXPERIENCE A VERY SHORT MIX. AS FOR AREAS ALONG AND SOUTH OF
I-80...A COUPLE/SEVERAL HOUR WINDOW OF RAIN WILL BE LIKELY FIRST
BEFORE TRANSITIONING TO A WET SNOW LATE THIS EVE INTO EARLY
OVERNIGHT. THAT TIME PERIOD AFTER TRANSITION AND INTO OVERNIGHT IS
MOST FAVORED FOR HEAVY SNOWFALL...WITH UPRIGHT INSTABILITY FORECAST
BY GLOBAL MODELS TO REACH INTO THE CENTRAL FORECAST AREA...WHICH
LINES UP WITH THE DEEPEST CONVERGENCE AND FOCUS NEAR I-80. THE
11.03Z SREF PROBABILITIES OF OVER ONE INCH PER HOUR SNOWFALL RATES
ARE TO 70 PERCENT WHICH IS IMPRESSIVE AND MAKE SENSE...AND WOULD NOT
BE SURPRISED TO SEE TEMPORARY TWO INCH PER HOUR OR HIGHER RATES LATE
THIS EVE INTO OVERNIGHT. THE WINDS LOOK TO REALLY RAMP UP OVERNIGHT
AROUND THE DEEPENING LOW...WITH 45 KT OF NORTHEAST FLOW ON THE NAM
AND GFS AT 1000-2000 FT. EVEN WITH THE WET SNOW...EXPECT THAT THE
BLOWING OF THE FALLING SNOW WILL CAUSE EVEN FURTHER REDUCED
VISIBILITY...AND EVEN TEMPORARY WHITE OUT CONDITIONS IN THE HEAVIEST
OF SNOWFALL RATES.

BY WEDNESDAY MORNING SNOW SHOULD BE ENDING FROM WEST TO
EAST...ALTHOUGH SOME PRETTY SOLID RATES COULD STILL BE OCCURRING IN
EASTERN AREAS...INCLUDING POSSIBLY CHICAGO INTO THE EARLY PARTS OF
THE MORNING COMMUTE. UNCERTAINTY ON END TIME OF SNOWFALL IS FAIRLY
HIGH...BUT THE WINDS SHOULD CONTINUE AND SO EXPECT IMPACTS...AND
THAT MAY BE ESPECIALLY TRUE NEAR THE LAKE SHORE WHERE THE WIND COULD
GUST TO 40-45 MPH. THAT IS WHY RUN HEADLINES THROUGH NOON.

WITH THE HIGH MOISTURE...AS DEPICTED BY MIXING RATIOS OF 4-6 G/KG
AND PWATS OF AROUND 0.75 IN...THERE SHOULD NOT BE TOO MUCH OF A
PROBLEM WITH SNOWFALL AMOUNTS IN THE MAXIMUM AREA TOPPING SIX
INCHES...EVEN WITH THE QUICK MOVEMENT OF THE SYSTEM AND LOW
SNOW-TO-LIQUID RATIOS. THE HIGHEST AMOUNTS COULD EXCEED 8 INCHES IN
ISOLATED AREAS...BUT AGAIN LIMITED DURATION SHOULD PREVENT THAT FROM
BEING TOO WIDESPREAD.

HEADLINES...

GIVEN RATES AND BLOWING OF THE FALLING SNOW...WITH BASICALLY A
DOWNPOUR OF SNOW WITH CONCURRENT GUSTS OF 30+ MPH...HAVE OPTED TO GO
WITH A WARNING FOR THE AREA WITH THE LONGEST DURATION OF SNOW....EVEN
THOUGH NOT EVERYWHERE WILL SEE SIX PLUS INCHES OF SNOW.
UNCERTAINTY OF SNOW DURATION IN THE FAR SOUTH LED TO CONTINUING
THE WATCH. FURTHER NORTH HAVE AN ADVISORY...AND DID NOT INCLUDE
ROCKFORD BECAUSE IT LOOKS LIKE SNOWFALL SHOULD HAVE ENDED BY MUCH
OF IF NOT THE ENTIRE WED MORNING COMMUTE. IT IS CERTAINLY POSSIBLE
ADJUSTMENTS TO THE NORTHERN END OF HEADLINES ARE MADE TODAY.

WEDNESDAY NIGHT AND THURSDAY...

NOT MUCH CHANGE MADE TO THIS PERIOD. WEDNESDAY NIGHT LOOKS TO BE
PRETTY CHILLY WITH THE FRESH SNOW COVER AND DIMINISHING WINDS...AND
IF THE SKY CAN REMAIN CLEAR THE LOWS MAY BE WITHIN FIVE DEGREES OF
RECORD LOWS FOR MARCH 13TH.

MTF

EXTENDED PERIOD...FRIDAY THROUGH MONDAY...

AN AMPLIFIED LARGE SCALE UPPER LEVEL WEATHER PATTERN WILL REMAIN THE
MAIN STORY DURING THE EXTENDED PERIOD. THIS WILL LIKELY FEATURE
POSITIVE HEIGHT ANOMALIES ACROSS THE EASTERN PACIFIC AND THE PACIFIC
COAST OF THE CONUS...AND BELOW AVERAGE HEIGHTS ACROSS THE EASTERN
CONUS. ULTIMATELY THIS WILL RESULT IN BELOW AVERAGE TEMPERATURES
DURING MUCH OF THE EXTEND PERIOD.

IT APPEARS FRIDAY WILL BE THE WARMEST DAY OF THE EXTENDED. A CLIPPER
TYPE SYSTEM IS EXPECTED TO TRACK EASTWARD ACROSS THE UPPER GREAT
LAKES REGION ON FRIDAY...AND THIS SHOULD RESULT IN BREEZE...BUT
MILD...SOUTHWESTERLY FLOW ACROSS THE REGION. IT APPEARS TEMPERATURES
COULD WARM INTO THE 50S...BUT ANY REMAINING SNOW COVER FROM THE
SNOWFALL TONIGHT MAY HINDER THE MAGNITUDE OF WARMING SOME.
THIS WARM AIR WILL BE SHORT LIVED AS COLDER AIR WILL LIKELY BEGIN TO
SPILL BACK SOUTHWARD ACROSS THE AREA BY SATURDAY AS A COLD FRONT
DROPS ACROSS THE AREA. SOME LIGHT SNOW SHOWERS MAY ACCOMPANY THIS
COLDER AIR PUSH FRIDAY NIGHT. GUIDANCE IS HINTING AT DECENT SHORT
WAVE TROUGH DIGGING SOUTHEASTWARD ACROSS SOUTHERN WISCONSIN DURING
THIS TIME. IN SPITE OF THIS...I HAVE CHOSEN TO LEAVE THE FORECAST
DRY AT THIS TIME.

A VERY ACTIVE JET ACROSS THE PACIFIC WILL LIKELY CONTINUE TO DRIVE
DISTURBANCES EASTWARD ATOP A BUILDING WESTERN CONUS RIDGE INTO NEXT
WEEK. ALTHOUGH THE ACTUAL TIMING AND EVOLUTION OF THESE
DISTURBANCES IS HIGHLY UNCERTAIN AT THIS JUNCTURE...IT DOES APPEAR
THAT A NORTHWESTERLY UPPER LEVEL PATTERN ACROSS THE CENTRAL CONUS
COULD PRODUCE SOME ADDITIONAL CHANCES OF SNOW FOR PORTIONS OF THE
REGION LATER IN THE WEEKEND...DEPENDING ON THE ACTUALLY TRACK. WITH
THIS IN MIND...I HAVE LEFT SOME LOW END POPS IN FOR LATER IN THE
WEEKEND.

KJB

&&

.AVIATION...

//ORD AND MDW CONCERNS...UPDATED 14Z...

* GUSTY NORTHEAST WINDS 15-18 KTS THIS AFTERNOON.
* MIX OF LIGHT RAIN/LIGHT SNOW MID EVENING.
* SNOW DEVELOPING LATE EVENING WITH A PERIOD OF HEAVY SNOW AFTER
  MIDNIGHT.
* BLOWING SNOW OVERNIGHT INTO WEDNESDAY MORNING.
* RAPIDLY DETERIORATING VIS/CIGS TO LIFR/VLIFR WITH SNOW.
* STRONG/GUSTY NORTHERLY WINDS OVERNIGHT INTO WEDNESDAY MORNING
  WITH GUSTS 30-35 KTS POSSIBLE.

CMS/RODRIGUEZ

//DISCUSSION...UPDATED 12Z...

LOW PRESSURE OVER THE CENTRAL PLAINS WILL MOVE EAST ACROSS
SOUTHERN ILLINOIS AND SOUTHERN INDIANA TONIGHT. LATEST 06Z
GUIDANCE CONTINUES TO SHOW AXIS OF HEAVIEST SNOW MOVING ACROSS
NORTH CENTRAL ILLINOIS DURING THE 06Z-12Z TIME PERIOD. WITH
CONFIDENCE INCREASING FOR THIS SOLUTION...HAVE MOVED TEMPO LOWER
CONDITIONS IN PREVIOUS FORECAST TO PREVAILING CONDITIONS FOR THE
SAME TIME PERIOD WITH THE 12Z TAFS. POSSIBLE FOR VISIBILITIES TO
DROP TO 1/4SM DURING THIS TIME WITH HEAVY SNOW WHICH COULD PRODUCE
SNOWFALL RATES OF 1 TO 2 INCHES PER HOUR. THE BAND WILL SHIFT EAST
TOWARD DAYBREAK WEDNESDAY...BUT LIGHT SNOW EXPECTED TO CONTINUE
THROUGH MID MORNING WEDNESDAY. INITIALLY THE SNOW MAY MIX WITH
RAIN AND BE RATHER WET BUT WILL BECOME DRIER AS COLDER AIR SPREADS
IN FROM THE NORTH. AS THIS HAPPENS...BLOWING SNOW WILL DEVELOP AND
WILL CONTINUE INTO WEDNESDAY MORNING. ALSO A SMALL POTENTIAL FOR A
FEW LIGHTNING STRIKES/THUNDERSNOW BUT TOO ISOLATED OF A CHANCE TO
INCLUDE IN THE FORECAST.

THE GRADIENT WILL QUICKLY TIGHTEN FROM EARLY/MID EVENING THROUGH
THE EARLY MORNING HOURS. NORTHERLY WINDS WILL LIKELY INCREASE INTO
THE 20-25KT RANGE WITH GUSTS INTO THE 30-35KT RANGE OVERNIGHT INTO
WEDNESDAY MORNING. WINDS WILL SLOWLY DIMINISH MID/LATE WEDNESDAY
MORNING INTO WEDNESDAY AFTERNOON.

IN THE SHORTER TERM...MID CLOUDS WILL CONTINUE TO LOWER THROUGH
THE DAY. AN AREA OF LIGHT RAIN WILL MOVE ACROSS SOUTHERN WISCONSIN
THIS AFTERNOON AND SLOWLY SAG INTO NORTHERN ILLINOIS TOWARD
EVENING. PRECIPITATION AMOUNTS WILL BE LIGHT AND BULK OF THIS
ACTIVITY SHOULD REMAIN NORTH OF THE TERMINALS...BUT DID INCLUDE
VICINITY MENTION AT RFD FOR THIS AFTERNOON. LIGHT/CALM WINDS TO
START WILL TURN NORTHEAST AND SLOWLY INCREASE THIS MORNING WITH
GUSTS INTO THE 14-18KT RANGE MID/LATE AFTERNOON. LIGHT FOG THIS
MORNING...MAINLY SOUTH OF THE TERMINALS WILL IMPROVE THROUGH MID/
LATE MORNING. CMS

//ORD AND MDW CONFIDENCE...UPDATED 14Z...

* MEDIUM FOR LIGHT RAIN/LIGHT SNOW THIS EVENING.
* HIGH FOR SNOW LATE THIS EVENING THROUGH WEDNESDAY MORNING...
  MEDIUM FOR TIMING AND SPECIFIC TRENDS.
* HIGH FOR WINDS THROUGH THE PERIOD...MEDIUM ON TIMING/DIRECTIONS.
* HIGH FOR VFR THROUGH EARLY EVENING...MEDIUM ON CIG/VIS TRENDS
  OVERNIGHT INTO WEDNESDAY MORNING.

CMS/RODRIGUEZ

//OUTLOOK FOR ORD/MDW FOR 00Z THURSDAY-12Z TUESDAY...UPDATED 12Z...

* WEDNESDAY NIGHT...DRY/VFR.
* THURSDAY...DRY/VFR. GUSTY SOUTHWEST WINDS.
* FRIDAY...DRY/VFR. GUSTY WESTERLY WINDS.
* SATURDAY...DRY/VFR.
* SUNDAY...SLIGHT CHANCE OF SNOW.
* MONDAY...DRY/VFR.

&&

.MARINE...

330 AM...LOW PRESSURE CURRENTLY OVER THE WESTERN PLAINS WILL MOVE
EAST TO SOUTHERN ILLINOIS LATE THIS EVENING AND THEN DEEPEN AS IT
REACHES NEW ENGLAND WEDNESDAY NIGHT. THE GRADIENT WILL TIGHTEN AS
THIS LOW PASSES SOUTH OF LAKE MICHIGAN WITH NORTHERLY WINDS STEADILY
INCREASING FROM THIS AFTERNOON INTO EARLY WEDNESDAY MORNING. GALES
APPEAR TO BEGIN LATE THIS EVENING AND INCREASE TO 45 KTS OVERNIGHT
AND CONTINUE THROUGH MIDDAY WEDNESDAY...SLOWLY DIMINISHING WEDNESDAY
AFTERNOON INTO WEDNESDAY EVENING. OTHER THAN TWEAKING WIND SPEEDS/
GUSTS UP...NO SIGNIFICANT CHANGES TO GOING FORECAST/GRIDS OR
HEADLINES. WINDS WILL QUICKLY DIMINISH WEDNESDAY NIGHT/EARLY
THURSDAY MORNING AS A RIDGE OF HIGH PRESSURE MOVES ACROSS THE LAKE.
WINDS THEN TURN SOUTHWESTERLY AND INCREASE TO 30 KTS AS LOW PRESSURE
MOVES ACROSS ONTARIO THURSDAY NIGHT AND FRIDAY...WITH A TRAILING
COLD FRONT FROM THIS LOW MOVING ACROSS THE WESTERN LAKES FRIDAY
AFTERNOON INTO FRIDAY EVENING.

VISIBLE SATELLITE IMAGERY FROM MONDAY SHOWS SOME OPEN WATER IN THE
ILLINOIS NEARSHORE ZONES AND HAVE ACCOUNTED FOR THIS WITH WAVE
HEIGHTS IN THIS MORNING/S FORECAST. HOWEVER...WITH THE EXPECTED
STRONG NORTHERLY WINDS...ICE IN THE OPEN WATERS IS EXPECTED TO BE
PUSHED BACK TO THE ILLINOIS SHORE TONIGHT. CMS

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...WINTER STORM WARNING...ILZ013-ILZ014-ILZ019-ILZ020-ILZ021-ILZ022-
     ILZ023-ILZ032...10 PM TUESDAY TO 1 PM WEDNESDAY.

     WINTER WEATHER ADVISORY...ILZ006-ILZ008-ILZ010-ILZ011-
     ILZ012...10 PM TUESDAY TO 10 AM WEDNESDAY.

     WINTER STORM WATCH...ILZ033-ILZ039...1 AM WEDNESDAY TO 1 PM
     WEDNESDAY.

IN...WINTER STORM WARNING...INZ001-INZ002...10 PM TUESDAY TO 1 PM
     WEDNESDAY.

     WINTER STORM WATCH...INZ010-INZ011-INZ019...1 AM WEDNESDAY TO 1
     PM WEDNESDAY.

LM...GALE WARNING...LMZ080-LMZ669-LMZ671-LMZ673-LMZ675-LMZ740-LMZ741-
     LMZ742-LMZ743-LMZ744-LMZ745-LMZ777-LMZ779-LMZ870-LMZ872-
     LMZ874-LMZ876-LMZ878...MIDNIGHT WEDNESDAY TO 9 PM WEDNESDAY.

     GALE WARNING...LMZ261-LMZ362-LMZ364-LMZ366-LMZ563-LMZ565-LMZ567-
     LMZ868...3 AM WEDNESDAY TO 4 PM WEDNESDAY.

&&

VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO
Hazardous weather outlook, Mar 11, 11:05 AM CDT, 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1105 AM CDT TUE MAR 11 2014

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
121615-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
1105 AM CDT TUE MAR 11 2014 /1205 PM EDT TUE MAR 11 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

RAIN WILL TRANSITION TO SNOW AND BECOME HEAVY AT TIMES ACROSS
MUCH OF NORTHERN ILLINOIS AND ALL OF NORTHWEST INDIANA LATER THIS
EVENING INTO OVERNIGHT. THE HEAVIEST SNOWFALL AMOUNTS ARE
EXPECTED TO BE MAINLY SOUTH OF INTERSTATE 88. IN
ADDITION...INCREASING WIND SPEEDS WILL LEAD TO AREAS OF BLOWING
SNOW OVERNIGHT.

THERE IS AN INCREASED RISK OF LOCALIZED FLOODING DUE TO ICE JAMS
AS RUNOFF FROM SNOW MELT INCREASES FLOWS ON AREA STREAMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

SNOW WILL LINGER ACROSS NORTHEAST ILLINOIS AND NORTHWEST INDIANA
EARLY ON WEDNESDAY MORNING...WITH BLOWING SNOW POTENTIALLY
CONTINUING ACROSS MUCH OF THE AREA ON WEDNESDAY MORNING.

THERE IS A CONTINUED RISK OF LOCALIZED FLOODING DUE TO ICE JAMS
ON AREA STREAMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NECESSARY THROUGH THIS
AFTERNOON...ALTHOUGH SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL
TOTALS TO THE NATIONAL WEATHER SERVICE CHICAGO.

&&

LMZ740>745-121615-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
1105 AM CDT TUE MAR 11 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

GALE FORCE WINDS WILL OCCUR OVERNIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

GALE FORCE WINDS WILL CONTINUE INTO WEDNESDAY EVENING.

WINDS HAZARDOUS TO SMALL CRAFT ARE AGAIN POSSIBLE ON FRIDAY.

&&

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-121615-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
1105 AM CDT TUE MAR 11 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

GALE FORCE WINDS WILL OCCUR OVERNIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

GALE FORCE WINDS WILL CONTINUE ACROSS THE ENTIRE LAKE
WEDNESDAY...AND ACROSS THE SOUTH INTO WEDNESDAY EVENING.

&&

JEE

VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 10, 9:42 PM CDTRiver Flood WarningLOTBureau, LaSalle13 days
Mar 10, 9:51 PM CDTRiver Flood AdvisoryLOTWill68 hr
Mar 11, 3:51 AM CDTWinter Storm WarningLOTDuPage, Ford, Grundy, Iroquois, Kankakee, Kendall and 2 more31 hr
Mar 11, 3:51 AM CDTWinter Weather AdvisoryLOTDeKalb, Ford, Iroquois, Kane, Lake, LaSalle and 3 more31 hr
Mar 11, 7:15 AM CDTRiver Flood AdvisoryLOTLaSalle5 days
Mar 11, 11:21 AM CDTRiver Flood AdvisoryLOTKankakee65 hr
Mar 11, 11:21 AM CDTRiver Flood AdvisoryLOTIroquois4 days

Nearby

River Flood Advisories in Illinois, 2014Every river flood advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.